Alert archive / California / Small Craft Advisories in 2019

Small Craft Advisory 55, NWS Eureka, CA

May 16, 2019

NWS Eureka, CA issued this small craft advisory at May 16, 2019, 8:28 AM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 16, 2019, 8:28 AM PDT (15:28 UTC)
Expired
May 17, 2019, 8:42 AM PDT
In force
24 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

332 
WHUS76 KEKA 161528
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
828 AM PDT Thu May 16 2019

PZZ450-162330-
/O.CAN.KEKA.GL.W.0021.000000T0000Z-190516T1800Z/
/O.NEW.KEKA.SC.Y.0055.190516T1528Z-190517T0900Z/
Pt St George to Cape Mendocino out 10 nm-
828 AM PDT Thu May 16 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT FRIDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 2 AM PDT Friday. The Gale
Warning has been cancelled. 

* WINDS...S 20 to 25 kt with a few localized gusts to 35 kt this
  morning near Cape Mendocino.

* WAVES...S to SW 8 to 10 ft at 10 seconds.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-162330-
/O.CON.KEKA.GL.W.0021.000000T0000Z-190517T0000Z/
Cape Mendocino to Pt Arena out 10 nm-
828 AM PDT Thu May 16 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* WINDS...SW 20 to 30 kt with gusts to 35 kt today. Highest 
  gusts near Cape Mendocino. 

* WAVES...SW building to 12 to 14 ft at 10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$

PZZ470-161800-
/O.CON.KEKA.GL.W.0021.000000T0000Z-190516T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
828 AM PDT Thu May 16 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WINDS...S 25 to 35 kt with gusts to 45 kt this morning... 
  becoming W 15 to 25 kt during the afternoon. 

* WAVES...S 8 to 10 ft at 10 seconds and building West 10 to 13 
  ft at 12 seconds by this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$

PZZ475-162330-
/O.CON.KEKA.GL.W.0020.000000T0000Z-190517T0000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
828 AM PDT Thu May 16 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* WINDS...S 25 to 35 kt with gusts to 40 kt today.

* WAVES...SW building to 17 to 20 ft at 11 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$
7 follow-up statements
269 
WHUS76 KEKA 161751
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
1051 AM PDT Thu May 16 2019

PZZ470-170200-
/O.CAN.KEKA.GL.W.0021.000000T0000Z-190516T1800Z/
/O.EXB.KEKA.SC.Y.0055.000000T0000Z-190517T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1051 AM PDT Thu May 16 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT FRIDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 5 AM PDT Friday. The Gale
Warning has been cancelled. 

* WINDS...S 20 to 25 kt with a few localized gusts to 35 kt this 
  morning near Cape Mendocino. 

* WAVES...S to SW 8 to 10 ft at 10 seconds. Larger waves 12 to 15
  ft possible in a narrow band extending NW from Cape Mendocino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-170000-
/O.CON.KEKA.GL.W.0021.000000T0000Z-190517T0000Z/
Cape Mendocino to Pt Arena out 10 nm-
1051 AM PDT Thu May 16 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* WINDS...SW 20 to 30 kt with gusts to 35 kt today. Highest 
  gusts near Cape Mendocino. 

* WAVES...SW building to 12 to 14 ft at 10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$

PZZ475-170000-
/O.CON.KEKA.GL.W.0020.000000T0000Z-190517T0000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1051 AM PDT Thu May 16 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* WINDS...S 25 to 35 kt with gusts to 40 kt today.

* WAVES...WSW building to 17 to 20 ft at 11 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$

PZZ450-170200-
/O.CON.KEKA.SC.Y.0055.000000T0000Z-190517T0900Z/
Pt St George to Cape Mendocino out 10 nm-
1051 AM PDT Thu May 16 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY...

* WINDS...S 20 to 25 kt with a few localized gusts to 35 kt this 
  morning near Cape Mendocino. 

* WAVES...S to SW 8 to 10 ft at 10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
664 
WHUS76 KEKA 162106
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
206 PM PDT Thu May 16 2019

PZZ475-170300-
/O.EXT.KEKA.GL.W.0020.000000T0000Z-190517T0300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
206 PM PDT Thu May 16 2019

...GALE WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...W 25 to 35 kt with gusts to 40 kt today.

* WAVES...WSW building to 17 to 20 ft at 11 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$

PZZ455-170000-
/O.CON.KEKA.GL.W.0021.000000T0000Z-190517T0000Z/
Cape Mendocino to Pt Arena out 10 nm-
206 PM PDT Thu May 16 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* WINDS...W 20 to 30 kt with gusts to 35 kt today. Highest gusts 
  near Cape Mendocino. 

* WAVES...SW building to 14 to 16 ft at 11 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$

PZZ450-170515-
/O.CON.KEKA.SC.Y.0055.000000T0000Z-190517T0900Z/
Pt St George to Cape Mendocino out 10 nm-
206 PM PDT Thu May 16 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY...

* WINDS...W 15 to 25 kt with a few localized gusts to 35 kt due
  west of Cape Mendocino. 

* WAVES...W 8 to 11 ft at 10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-170515-
/O.CON.KEKA.SC.Y.0055.000000T0000Z-190517T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
206 PM PDT Thu May 16 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WINDS...S 20 to 25 kt with a few localized gusts to 35 kt due
  west of Cape Mendocino. 

* WAVES...W 8 to 11 ft at 10 seconds. Larger waves 12 to 15 ft
  possible due west from Cape Mendocino. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
759 
WHUS76 KEKA 162227
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
327 PM PDT Thu May 16 2019

PZZ455-170630-
/O.CAN.KEKA.GL.W.0021.000000T0000Z-190517T0000Z/
/O.NEW.KEKA.SE.W.0012.190516T2227Z-190517T0900Z/
Cape Mendocino to Pt Arena out 10 nm-
327 PM PDT Thu May 16 2019

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 2 AM PDT FRIDAY...

The National Weather Service in Eureka has issued a Hazardous
Seas Warning, which is in effect until 2 AM PDT Friday. The Gale
Warning has been cancelled. 


WAVES...WSW building to 14 to 16 ft at 11 seconds.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means hazardous sea conditions are
imminent or occurring. Recreational boaters should remain in
port, or take shelter until waves subside.  Commercial vessels
should prepare for rough seas and consider remaining in port or
taking shelter in port until hazardous seas subside.

&&

$$

PZZ475-170300-
/O.CON.KEKA.GL.W.0020.000000T0000Z-190517T0300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
327 PM PDT Thu May 16 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...W 25 to 35 kt with gusts to 40 kt today.

* WAVES...WSW building to 17 to 20 ft at 11 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

$$

PZZ450-170630-
/O.CON.KEKA.SC.Y.0055.000000T0000Z-190517T0900Z/
Pt St George to Cape Mendocino out 10 nm-
327 PM PDT Thu May 16 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY...

* WINDS...W 15 to 25 kt with a few localized gusts to 35 kt due 
  west of Cape Mendocino. 

* WAVES...W 8 to 11 ft at 10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-170630-
/O.CON.KEKA.SC.Y.0055.000000T0000Z-190517T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
327 PM PDT Thu May 16 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WINDS...S 20 to 25 kt with a few localized gusts to 35 kt due 
  west of Cape Mendocino. 

* WAVES...W 8 to 11 ft at 10 seconds. Larger waves 12 to 15 ft 
  possible due west from Cape Mendocino. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
386 
WHUS76 KEKA 170242
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
742 PM PDT Thu May 16 2019

PZZ475-170900-
/O.EXP.KEKA.GL.W.0020.000000T0000Z-190517T0300Z/
/O.EXB.KEKA.SE.W.0012.190517T0300Z-190517T0900Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
742 PM PDT Thu May 16 2019

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 2 AM PDT FRIDAY...
...GALE WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

The National Weather Service in Eureka has issued a Hazardous
Seas Warning, which is in effect until 2 AM PDT Friday. 

* WINDS...W 15 to 25 kt. Gusts to 30 kt possible. 

* WAVES...W 14 to 17 ft at 12 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means hazardous sea conditions are
imminent or occurring. Recreational boaters should remain in
port, or take shelter until waves subside.  Commercial vessels
should prepare for rough seas and consider remaining in port or
taking shelter in port until hazardous seas subside.

&&

$$

PZZ455-170900-
/O.CON.KEKA.SE.W.0012.000000T0000Z-190517T0900Z/
Cape Mendocino to Pt Arena out 10 nm-
742 PM PDT Thu May 16 2019

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT
FRIDAY...

* WINDS...W 15 to 25 kt. 

* WAVES...W 14 to 16 ft at 11 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means hazardous sea conditions are
imminent or occurring. Recreational boaters should remain in
port, or take shelter until waves subside.  Commercial vessels
should prepare for rough seas and consider remaining in port or
taking shelter in port until hazardous seas subside.

&&

$$

PZZ450-170900-
/O.CON.KEKA.SC.Y.0055.000000T0000Z-190517T0900Z/
Pt St George to Cape Mendocino out 10 nm-
742 PM PDT Thu May 16 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY...

* WINDS...NW 15 to 20 kt. Gusts to 25 kt near Cape Mendocino.

* WAVES...W 8 to 11 ft at 10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-171045-
/O.CON.KEKA.SC.Y.0055.000000T0000Z-190517T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
742 PM PDT Thu May 16 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WINDS...NW 15 to 25 kt. 

* WAVES...W 8 to 11 ft at 10 seconds. Larger waves 12 to 15 ft 
  possible due west from Cape Mendocino. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
433 
WHUS76 KEKA 170907
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
207 AM PDT Fri May 17 2019

PZZ455-475-171600-
/O.EXP.KEKA.SE.W.0012.000000T0000Z-190517T0900Z/
/O.EXB.KEKA.SC.Y.0055.000000T0000Z-190517T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
207 AM PDT Fri May 17 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

* WINDS...W to NW 15 to 25 kt early this morning.

* WAVES...W 8 to 11 ft at 10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ450-171600-
/O.EXP.KEKA.SC.Y.0055.000000T0000Z-190517T0900Z/
/O.NEW.KEKA.SC.Y.0056.190517T0907Z-190517T1600Z/
Pt St George to Cape Mendocino out 10 nm-
207 AM PDT Fri May 17 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS...NW 15 to 20 kt early this morning.

* WAVES...W 8 to 11 ft at 10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ470-171200-
/O.CON.KEKA.SC.Y.0055.000000T0000Z-190517T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
207 AM PDT Fri May 17 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EARLY THIS 
MORNING...

* WINDS...NW 15 to 20 kt.

* WAVES...W 8 to 11 ft at 10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
598 
WHUS76 KEKA 171030
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
330 AM PDT Fri May 17 2019

PZZ470-171830-
/O.CAN.KEKA.SC.Y.0055.000000T0000Z-190517T1200Z/
/O.NEW.KEKA.SC.Y.0057.190517T1900Z-190519T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
330 AM PDT Fri May 17 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM 
SATURDAY...

* WINDS...W increasing to 15 to 25 kt and backing to S.

* WAVES...SW 5 to 7 ft at 7 seconds building to 7 to 9 ft tonight
  and 9 to 12 ft by Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ450-171130-
/O.CAN.KEKA.SC.Y.0056.000000T0000Z-190517T1600Z/
Pt St George to Cape Mendocino out 10 nm-
330 AM PDT Fri May 17 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

PZZ455-475-171600-
/O.CON.KEKA.SC.Y.0055.000000T0000Z-190517T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
330 AM PDT Fri May 17 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS 
MORNING...

* WINDS...W 10 to 20 kt backing to S.

* WAVES...W 8 to 10 ft at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
566 
WHUS76 KEKA 171542
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
842 AM PDT Fri May 17 2019

PZZ455-475-172345-
/O.CAN.KEKA.SC.Y.0055.000000T0000Z-190517T1600Z/
/O.EXB.KEKA.SC.Y.0057.190518T0900Z-190519T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
842 AM PDT Fri May 17 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 9 PM PDT
SATURDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 2 AM to 9 PM PDT Saturday.  

* WINDS...S 15 to 20 kt with gusts to 25 kt, accelerating tomorrow.

* WAVES...S 6 to 9 ft at 7 seconds, with a west swell building to
  10 ft by Saturday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-172345-
/O.CON.KEKA.SC.Y.0057.190517T1900Z-190519T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
842 AM PDT Fri May 17 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
PDT SATURDAY...

* WINDS...W increasing to 15 to 25 kt and backing to S.

* WAVES...SW 5 to 7 ft at 7 seconds building to 7 to 9 ft 
  tonight and 9 to 12 ft by Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 16, 5:02 AM PDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 16, 5:02 AM PDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
502 AM PDT Thu May 16 2019

.SYNOPSIS...Showery and cool conditions are expected across the
area through tonight. Gusty winds are expected near the coast and
on the ridges through this afternoon Mainly dry weather is in
store for Friday with some frost possible Friday night. More rain
is expected Saturday with showers continuing into early next week.

&&

.DISCUSSION...The upper level trough off the coast this morning
has developed into a cutoff low and become vertically. The
associated surface low had dropped to 991 MB Wednesday evening,
but has now started to fill. The main front moved through in
evening yesterday bringing a round of rain and wind. This morning
the low pressure is moving towards the coast. The surface low is
filling, but will still bring gusty winds as it moves onshore just
south of the Oregon border this morning and into early afternoon.
The strongest winds will be on the coastal ridges with gusts to 55
mph. Gusts to 45 mph are expected at the surface along the coast.
The upper level low is also moving onshore. This is bringing
unseasonably cold air aloft which will generate showers today. The
heaviest showers are expected in Mendocino and southern Humboldt
counties. This afternoon these will spread north and east across
the area. Snow levels will drop to around 4,500 to 5,000 feet with
this colder air. Thunderstorms are possible as the cold air aloft
generates some instability. The best chance looks to be this
afternoon over interior Humboldt and Del Norte counties as the low
moves overhead.

Tonight showers will diminish as the low moves out of the area.
There is the potential for some near freezing temperatures at
higher elevations, but most locations should see too much cloud
cover for any frost to form. Fog may also form in the valley
locations if the higher clouds clear out. So it will need to be
watched, but at this point it looks unlikely. Friday there may be
a few lingering showers around, but as high pressure builds in
these should be fairly isolated in nature. Models are showing
quite a bit of cloud cover around through day so confidence is low
on exactly how warm it will get. Models are showing highs in the
50s to mid 60s, but it may end up cooler if there is more cloud
cover.

Friday night the next upper level low and associated frontal
boundary starts to approach the area. The front is expected
spread rain across the area Saturday morning. Models are in pretty
good agreement on the timing. The operational models keep most of
the area dry until 8am, but have rain starting before 11am. There
is the potential for frost Friday night ahead of the front, but
the challenge will be how quickly the clouds come in. There also
may be low clouds in the valleys due to the recent rain. The best
chance for frost will be in the higher elevation valleys of
eastern Humboldt and Trinity counties.

Saturday the front is expected bring moderate rain with totals
around an inch in most areas. Local amounts up 1.5 inches are
possible in the higher terrain. Saturday afternoon or evening the
rain is expected to taper off behind the front. There may be a
break in the rain before the upper low moves onshore bringing
showers to the area. The models are struggling the with the exact
location of the low, but the ensembles are showing most areas
receiving some rain Sunday. There is also the potential for some
thunderstorms as the upper low moves across the area Sunday
afternoon.

There may be a short break in the rain on Monday, but the
ensembles are quick to increase pops again in the afternoon. It
looks like the pattern with a trough persisting over the west
coast bringing rain and unseasonably cool temperatures to the area
will linger through at least late in the week. MKK

&&

.AVIATION...Dry air wrapping around the E portion of a stacked
low pressure center offshore has brought clear to scattered clouds
to the Redwood Coast terminals. High resolution model guidance
indicates rains will return by mid morning as the low opens up
into a trough and fills. MVFR ceilings and visibilities are
possible in showers. Periods of low-level wind shear will continue
through the morning as stronger winds persist off the surface.

Low clouds will continue to spread across Mendocino County and
affect KUKI. Shower activity is expected to return at KUKI by
daybreak, with rain intensities increasing through the day, along
with lower visibilities. Low-level wind shear is possible at KUKI as
well with 40 knot winds lurking above the surface. /SEC

&&

.MARINE...A rather deep late season low pressure system just
offshore the NW CA coast will fill today as it moves onshore as an
open trough. This will play havoc with the surface wind field.
Gale force gusts will continue through the morning across waters N
of Cape Mendocino, with winds becoming more W over the S waters.
Gale force gusts there will likely continue through the afternoon,
with gusts as high as 40 to 45 kt possible. Winds will become NW
tonight and continue to diminish across the area. Winds will back
to southerly by Friday and increase Friday night and Saturday
ahead of another storm system.

Short period seas will build this morning in response to the
gales. In addition, W waves of 17 to 20 ft at around 11 to 13
seconds will build over the S waters, the result of earlier strong
winds offshore on the S side of the approaching low. /SEC

&&

.HYDROLOGY...The overall impact of this week's rainfall on
mainstem rivers still looks to be relatively minimal by the
weekend as guidance shows mostly small rises and nothing
approaching Monitor or Flood stage on any local rivers. Still,
some rises on smaller streams and minor areal type flooding will
become increasingly possible heading into the weekend as the
ground becomes more saturated. /CB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 8 AM this morning to 2 PM PDT this afternoon
     for CAZ104-109.

     Wind Advisory from 8 AM to 11 AM PDT this morning for CAZ103-105-
     106.

     Wind Advisory from 11 AM this morning to 2 PM PDT this afternoon
     for CAZ101.

NORTHWEST CALIFORNIA COASTAL WATERS...Wind Advisory from 8 AM to 11 AM PDT this morning for PZZ410-415.

     Gale Warning until 5 PM PDT this afternoon for PZZ455.

     Small Craft Advisory until 2 AM PDT early this morning for
     PZZ450-470.

     Gale Warning from 5 AM to 11 AM PDT this morning for PZZ450.

     Gale Warning until 11 AM PDT this morning for PZZ470.

     Gale Warning until 5 PM PDT this afternoon for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, May 16, 5:35 AM PDT, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
535 AM PDT Thu May 16 2019

CAZ101-171245-
Coastal Del Norte-
535 AM PDT Thu May 16 2019

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 PM PDT THIS
AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Wind Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A period of below normal inland temperatures and above normal
rainfall across is expected through the next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-107-108-110>113-171245-
Del Norte Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
535 AM PDT Thu May 16 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Wind Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A period of below normal temperatures and above normal rainfall
across is expected through the next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ105-106-171245-
Northern Humboldt Interior-Southern Humboldt Interior-
535 AM PDT Thu May 16 2019

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Wind Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A period of below normal inland temperatures and above normal
rainfall across is expected through the next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ103-171245-
Northern Humboldt Coast-
535 AM PDT Thu May 16 2019

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Wind Advisory is currently in effect.

A Wind Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A period of below normal inland temperatures and above normal
rainfall across is expected through the next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ104-109-171245-
Southwestern Humboldt-Mendocino Coast-
535 AM PDT Thu May 16 2019

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Wind Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A period of below normal temperatures and above normal rainfall
across is expected through the next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 6:12 PM PDTWind AdvisoryEKADel Norte, Humboldt, Mendocino20 hr
May 16, 3:27 PM PDTHazardous Seas WarningEKA11 hr

Nearby

Small Craft Advisories in California, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.